I have received a Botox treatment in September and now want to try the Dysport. Is it safe or do I need to wait longer to get the Dysport treatment?
Can Dysport Be Used After a Botox Treatment?
Doctor Answers (16)
Dysport after Botox
Though not the same, Botox and Dysport are very similar and both very safe when injected correctly. If the results from Botox have worn off and you are ready for another treatment, there's no problem doing Dysport. (For most patients 3-4 months) If it's a different area entirely you are considering, you can do that at any time and don't have to wait. Good luck!
Web reference: http://www.marinaplasticsurgery.com
If Botox has worn off then it is fine to try Dysport even if it has only been 2 months
Sometimes, Botox lasts only a couple of months but usually most patients get 3-4 months out of it. If it is wearing off then it is ok to switch to Dysport.
Web reference: http://www.drdavidhansen.com
Using Dysport after Botox
Dysport and Botox are very similar botulinum toxins and they can be used interchangeably without any problems. They both typically last about 4 months, although with repeated treatments, they do tend to last longer. Dysport tends to start working a few days faster than Botox. Both are incredibly safe (when injected by highly trained physicians such as dermatologists) and well tested over many years. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.
You might also like...
It is fine to use Dysport after having Botox done. I would however, wait until you have muscle movement return, typically in 3-4 months.
Use Botox and Dysport and then compare the results for yourself.
For my patients in New Jersey, I recommend that my patients try both Botox and Dysport. They can then decide for themselves which they like better. Some will chose the one that lasts longer. Others will chose the one with the quicker onset. Finally, some will pick the one that "feels" better to them. If they are both similar for some patients, they will pick the one with the best rebate/price at the time.
Dr. Parham Ganchi - NJ Plastic Surgeon
Dysport after Botox?
While it's certainly safe to have Dysport injections after Botox, the one caution we would have is that we normally advise our patients to wait approximately 3-4 months between treatments.
Although negative reactions to Botox are rare, we have seen in our practice (and this is supported by research) that when it occurs, a resistance to Botox (Dysport) can often present when the patient is using Botox more often than recommended. This would be the only caution we have for your situation.
Web reference: http://www.celibre.com/what-is-botox.aspx
Dysport and BOTOX can be used interchangeably
Dysport and BOTOX are similar substances. They may be used interchangeably. There is no point injecting either of these until there is sufficient muscle movement, usually at least 3 to 4 months.
OK to use Dysport after Botox and vice versa
This is certainly fine. In fact, many of my patients have done just that. I have been using Botox for over 15 years and now am doing Dysport as well. We have had no problems with either one. As you may know, they are both derived from the Botox A subtype and the studies that have been performed show that the efficacy and safety are both very similar. Beware of any significant claims about increased longevity with Dysport just yet. I think the medical community really needs to being using this for a while longer before we can get a fair comparisons between the two.
Robert F. Gray, MD, FACS
Dysport may be used after Botox
Chemically and clincically, these two items are very similar. As long as you have given the Botox enough time to show its clinical effect, which you have, you can now add the Dysport. This is not too soon to add more Botox either, should it be needed.
It is perfectly fine to have Dysport treatment 2 months after your previous Botox injections. In fact, it is safe to combine the products at the same time if indicated. Some patients prefer the effect of Dysport on crow's feet while they like what Botox does in other areas.
Good luck and be well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.